Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 14, 2006, 7:00 AM CDT for Cherokee County, Nacogdoches County, Rusk County, Texas. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 7:00 AM CDT (12:00 UTC)
- Expired
- May 14, 2006, 7:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 7:10 AM CDT | HAIL 1 | New Summerfield, TX | |
| May 14, 7:15 AM CDT | HAIL 1 | New Summerfield, TX | |
| May 14, 7:25 AM CDT | HAIL 1 | 3 W Cushing, TX | HAIL FELL IN SACUL. |
| May 14, 7:45 AM CDT | HAIL 0.75 | 5 W Nacogdoches, TX | |
| May 14, 7:50 AM CDT | HAIL 1.75 | 5 S Nacogdoches, TX | |
| May 14, 7:55 AM CDT | HAIL 0.75 | Nacogdoches, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 5:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 141204
TORSHV
TXC073-347-401-141245-
/O.NEW.KSHV.TO.W.0008.060514T1200Z-060514T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CDT SUN MAY 14 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
CHEROKEE COUNTY IN NORTHEAST TEXAS
RUSK COUNTY IN NORTHEAST TEXAS
* UNTIL 745 AM CDT
* AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES EAST
OF GALLATIN MOVING TO THE SOUTHEAST AT 35 MPH. THIS STORM WILL MOVE
OVER THE SOUTHWEST PARTS OF RUSK COUNTY TOWARD REKLAW AND INTO
NORTHWEST NACOGDOCHES COUNTY TO NEAR CUSHING.
* THE TORNADO IS EXPECTED TO BE NEAR...
REKLAW AT 710 AM CDT
CUSHING AT 725 AM CDT
NACOGDOCHES AROUND 745 AM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OF 65 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
CHEROKEE COUNTY IN NORTHEAST TEXAS
RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 745 AM CDT.
LAT...LON 3144 9455 3147 9473 3165 9488 3195 9516
3198 9516 3207 9501 3152 9438 3141 9453
$$
--@WWATOR.WWAPROD--
061 follow-up statement
000 WWUS54 KSHV 141240 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 739 AM CDT SUN MAY 14 2006 TXC073-401-141249- /O.CAN.KSHV.TO.W.0008.000000T0000Z-060514T1245Z/ RUSK TX-CHEROKEE TX- 739 AM CDT SUN MAY 14 2006 ...THE TORNADO WARNING FOR CHEROKEE AND RUSK COUNTIES IS CANCELLED... LAT...LON 3156 9475 3171 9494 3184 9481 3175 9459 $$ TXC347-141245- /O.CON.KSHV.TO.W.0008.000000T0000Z-060514T1245Z/ NACOGDOCHES TX- 739 AM CDT SUN MAY 14 2006 ...A TORNADO WARNING CONTINUES UNTIL 745 AM CDT FOR NACOGDOCHES COUNTY... AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED OVER NACOGDOCHES COUNTY...BETWEEN NACOGDOCHES AND CUSHING...AND MOVING SOUTHEAST AT 35 MPH. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3156 9475 3171 9494 3184 9481 3175 9459 $$ 06
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 14, 6:13 AM CDT, 47 minutes earlier.
Area forecast discussion, May 14, 6:13 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 613 AM CDT SUN MAY 14 2006 .UPDATE... SEVERE TSTM WATCH HAS BEEN REPLACED...COVERING ALL BUT EXTREME NORTH PARTS OF AREA. SEVERE STORMS CONTINUE TO DEVELOP...MAINLY ACROSS EAST TEXAS. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, May 14, 6:00 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN MAY 14 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE ONGOING THIS MORNING...MOSTLY SOUTH OF THE INTERSTATE 30 CORRIDOR IN NORTHEAST TEXAS...AND SOUTH OF THE ARKANSAS BORDER. SOME OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF GOLF...AND A FEW STORMS COULD CONTAIN BRIEF BUT DAMAGING WIND GUSTS. ADDITIONAL THUNDERSTORM REDEVELOPMENT THIS AFTERNOON WILL BE CONFINED TO MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED UNTIL THE APPROACH OF THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS COULD POSSIBLY BE REACTIVATED THIS MORNING ACROSS NORTHEAST TEXAS AND NORTHERN LOUISIANA. VII
In the hours before
Local storm report, May 14, 4:08 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 3 W TEXARKANA 33.45N 94.07W
05/14/2006 E 1.00 INCH BOWIE TX BROADCAST MEDIA
HAIL COVERED THE GROUND
&&
24Local storm report, May 14, 4:39 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM HAIL 5 SW EL DORADO 33.17N 92.72W
05/14/2006 E0.88 INCH UNION AR TRAINED SPOTTER
OCCURED IN PARKERS CHAPEL
&&
24Local storm report, May 14, 4:50 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HAIL 23 NW FARMERVILLE 33.01N 92.68W
05/14/2006 E1.00 INCH UNION LA LAW ENFORCEMENT
&&
24Local storm report, May 14, 4:53 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM HAIL PLAIN DEALING 32.91N 93.70W
05/14/2006 E1.00 INCH BOSSIER LA LAW ENFORCEMENT
&&
24Local storm report, May 14, 6:31 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 10 ENE NEW BOSTON 33.52N 94.26W
05/14/2006 E0.75 INCH BOWIE TX TRAINED SPOTTER
RED WATER TEXAS...HAIL COVERED THE GROUND.
&&
24Local storm report, May 14, 6:42 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL MINEOLA 32.67N 95.49W
05/14/2006 E0.75 INCH WOOD TX TRAINED SPOTTER
LASTING 10 MIN
&&
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 37 min |
| May 14, 12:46 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 59 min |
| May 14, 12:56 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 64 min |
| May 14, 1:51 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 54 min |
| May 14, 1:58 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 17 min |
| May 14, 3:39 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 36 min |
| May 14, 3:54 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 36 min |
| May 14, 4:39 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 36 min |
| May 14, 5:17 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 43 min |
| May 14, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 48 min |
| May 14, 6:14 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 61 min |
| May 14, 6:18 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 57 min |
| May 14, 6:26 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 64 min |
| May 14, 6:29 AM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 46 min |
| May 14, 6:36 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 39 min |
| May 14, 7:12 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 48 min |
| May 14, 7:44 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 61 min |
| May 14, 7:45 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 60 min |
| May 14, 7:58 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 62 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.